Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 82, NWS Jackson, MS

December 27, 2015Clay County, Lowndes County, Mississippi

NWS Jackson, MS issued this river flood warning at Dec 27, 2015, 9:44 AM CST for Clay County, Lowndes County, Mississippi. It took effect at Dec 27, 2015, 7:50 PM CST. It was in force for 40 hr.

The area

The outline as issued.

The facts

Issued
Dec 27, 2015, 9:44 AM CST (15:44 UTC)
In effect from
Dec 27, 2015, 7:50 PM CST
Expired
Dec 29, 2015, 12:14 PM CST
In force
40 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, MS, Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 43 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Stennis Lock and Dam (CBUM6). The gauge peaked at 65.93 ft at Dec 29, 2015, 1:00 AM CST.

actionminormoderate10015012/2712/2812/2912/30
Action stage
160 ft
Minor stage
161 ft
Moderate stage
164 ft
Major stage
166 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02441390, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WGUS44 KJAN 271544
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
944 AM CST SUN DEC 27 2015


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Tenn-Tom Waterway At Stennis Lock & Dam affecting Clay and Lowndes 
  Counties



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC025-087-282144-
/O.NEW.KJAN.FL.W.0082.151228T0150Z-151229T1640Z/
/CBUM6.1.ER.151228T0150Z.151228T1800Z.151229T1040Z.NO/
944 AM CST SUN DEC 27 2015

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Tenn-Tom Waterway At Stennis Lock & Dam
* from this evening to Tuesday morning.
* At  5:00 AM Sunday the stage was 155.8 feet.
* Minor flooding is forecast.
* Flood stage is 161.0 feet.
* Forecast...The river will rise above flood stage by this evening 
  and will continue to rise to near 162.6 feet by early tomorrow 
  afternoon. 
* Impact...At 163.0 feet...All gates are open and the river flow is 
  unobstructed above this stage.

&&
 
              Flood    Observed       Forecast 7 AM
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Tennesse-Tombigbee River 
 Stennis L&D  161 155.8 Sun 05 AM 162.4 160.8 154.9 162.6 12 PM 12/28


&&


LAT...LON 3346 8850 3352 8851 3357 8853 3364 8856
      3365 8848 3345 8842             



$$
4 follow-up statements
823 
WGUS84 KJAN 280145
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
745 PM CST SUN DEC 27 2015


...The Flood Warning continues for the following rivers in Mississippi...

  Tenn-Tom Waterway At Stennis Lock & Dam affecting Clay and Lowndes 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC025-087-290745-
/O.EXT.KJAN.FL.W.0082.151229T0815Z-151230T1536Z/
/CBUM6.1.ER.151229T0815Z.151229T1800Z.151230T0936Z.NO/
745 PM CST SUN DEC 27 2015

...Flood Warning extended until Wednesday morning...

The Flood Warning continues for
  The Tenn-Tom Waterway At Stennis Lock & Dam
* from late Monday night to Wednesday morning.
* At 7:00 PM Sunday the stage was 154.4 feet
* Minor flooding is forecast.
* Flood stage is 161.0 feet
* Impact...At 162.0 feet...Flooding of low lying areas along the river
  is occurring.

&&
 
              Flood    Observed       Forecast 7 AM
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Tennesse-Tombigbee River 
 Stennis L&D  161   154.4 SUN 7 PM  156.0 161.5 160.8 162.1 12 PM 12/29


&&


LAT...LON 3346 8850 3352 8851 3357 8853 3364 8856
      3365 8848 3345 8842             



$$
379 
WGUS84 KJAN 281620
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1020 AM CST MON DEC 28 2015

...The Flood Warning continues for the following rivers in 
Mississippi...

  Tenn-Tom Waterway At Stennis Lock & Dam affecting Clay and Lowndes 
  Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC025-087-292220-
/O.EXT.KJAN.FL.W.0082.151229T0300Z-151230T0430Z/
/CBUM6.1.ER.151229T0300Z.151229T1200Z.151229T2230Z.NO/
1020 AM CST MON DEC 28 2015


The Flood Warning continues for
  The Tenn-Tom Waterway At Stennis Lock & Dam
* from this evening to Tuesday evening.
* At  5:00 AM Monday the stage was 156.7 feet.
* Minor flooding is forecast.
* Flood stage is 161.0 feet.
* Forecast...The river will rise above flood stage late this evening 
  and will continue to rise to near 161.6 feet by Tuesday morning 
  before falling back below flood stage by tomorrow evening.
* Impact...At 162.0 feet...Flooding of low lying areas along the river
  is occurring.
* Impact...At 161.0 feet...Minor overbank flooding begins to occur.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Tennessee-Tombigbee River 
Stennis L&D   161 156.7 Mon 05 AM 161.6 159.0 154.8 161.6  6AM 12/29         


&&


LAT...LON 3346 8850 3352 8851 3357 8853 3364 8856
      3365 8848 3345 8842             



$$
562 
WGUS84 KJAN 290340
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
940 PM CST MON DEC 28 2015

...The Flood Warning continues for the following rivers in 
Mississippi...

  Tenn-Tom Waterway At Stennis Lock & Dam affecting Clay and Lowndes 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC025-087-300600-
/O.EXT.KJAN.FL.W.0082.000000T0000Z-151230T0600Z/
/CBUM6.1.ER.151230T0000Z.151230T0000Z.151230T0000Z.NO/
940 PM CST MON DEC 28 2015

...Flood Warning extended until late Tuesday night...

The Flood Warning continues for
  The Tenn-Tom Waterway At Stennis Lock & Dam
* until late Tuesday night.
* At  8:00 PM Monday the stage was 157.6 feet
* Flood stage is 161.0 feet
* Forecast...The river is expected to rise to near flood stage 
  tomorrow evening.
* Impact...At 161.0 feet...Minor overbank flooding begins to occur.

&&
 
              Flood    Observed       Forecast 7 AM
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Tennesse-Tombigbee River 
 Stennis L&D  161   157.6 MON 8 PM  159.5 159.9 156.9 161.0 06 PM 12/29


&&


LAT...LON 3346 8850 3352 8851 3357 8853 3364 8856
      3365 8848 3345 8842             



$$
851 
WGUS84 KJAN 291814
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1214 PM CST TUE DEC 29 2015


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Tenn-Tom Waterway At Stennis Lock & Dam affecting Clay and Lowndes
  Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur.  Routine 48 hours of forecast rainfall is used on
Tibbee Creek...Luxapallila Creek...Noxubee River...and the Tombigbee
River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC025-087-291844-
/O.CAN.KJAN.FL.W.0082.000000T0000Z-151230T0600Z/
/CBUM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1214 PM CST TUE DEC 29 2015

The Flood Warning is cancelled for
  The Tenn-Tom Waterway At Stennis Lock & Dam
* At 10:00 AM Tuesday the stage was 157.6 feet
* Flood stage is 161.0 feet
* Forecast...The river crested below flood stage at 157.8 feet. The 
  river will fall to 157.9 feet by Wednesday morning.


&&
 
              Flood    Observed       Forecast 7 AM
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Tennesse-Tombigbee River 
 Stennis L&D  161 157.8 Tue 06 AM 157.9 151.9 144.6  Crested       
 


&&


LAT...LON 3346 8850 3352 8851 3357 8853 3364 8856
      3365 8848 3345 8842             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 27, 5:25 AM CST, 4 hours 19 minutes earlier.

Area forecast discussion, Dec 27, 5:25 AM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
525 AM CST SUN DEC 27 2015

...POTENT SYSTEM TO BRING SEVERE WEATHER RISK TONIGHT INTO EARLY
MONDAY...

.DISCUSSION...TODAY THROUGH MONDAY NIGHT...THE CENTER OF A VERY
POTENT UPPER LOW IS CURRENTLY PUSHING EAST INTO THE BIG BEND AREA OF
TX AND HELPING TO PRODUCE BLIZZARD-LIKE CONDITIONS ACROSS PARTS OF
EASTERN NM AND WESTERN TX. ON THE WARM SIDE OF THE SYSTEM...A SAGGING
COLD FRONT WORKED WITH ENERGY FROM THE INCOMING SYSTEM TO PRODUCE
DESTRUCTIVE SEVERE WEATHER NEAR THE RED RIVER VALLEY LATE YESTERDAY.
UNFORTUNATELY THIS POWERHOUSE SYSTEM WILL BE HEADING OUR WAY LATER
TODAY.

INCREASING SOUTHERLY FLOW AND ATTENDANT GULF LOW LEVEL MOISTURE
ADVECTION INLAND HAS ALREADY BEEN INSTIGATING SPOTTY SHOWERS
OVERNIGHT IN CENTRAL AND EASTERN MS. EXPECT THIS TREND TO CONTINUE
THROUGH EARLY AFTERNOON ALTHOUGH ACTIVITY SHOULD NOT BE SIGNIFICANT
AND WILL NOT GREATLY HINDER WIDESPREAD WARMING INTO THE UPPER 70S TO
LOWER 80S (WHICH WILL AGAIN SET AT LEAST SOME RECORD HIGHS). THE
SAGGING COLD FRONT MENTIONED ABOVE WILL BE GRADUALLY OOZING THIS WAY
AND BY LATER THIS AFTERNOON SHOULD GET NEAR THE NORTHWESTERN BORDER
OF THE ARKLAMISS BEFORE STALLING. IT IS NEAR THIS BOUNDARY AND AT
OTHER POINTS WEST OF THE MS RIVER WHERE CHANCES OF SHOWERS AND
STORMS WILL INCREASE AFTER MIDDAY...WHILE ELSEWHERE COVERAGE OF
CONVECTION SHOULD REMAIN IN THE 20 TO 30 PERCENT COVERAGE RANGE AT
BEST BEFORE DARK. AT THIS JUNCTURE WE ARE NOT ANTICIPATING MUCH IN
THE WAY OF A SEVERE WEATHER RISK WITH ANY STORMS BEFORE
DARK...LARGELY OWING TO THE FACT THAT WIND SHEAR AND ATMOSPHERIC
LIFT WILL WAIT UNTIL THIS EVENING TO BEGIN DRAMATICALLY INCREASING.

THIS EVENING THROUGH EARLY MONDAY IS THE MAIN TIME FRAME WHEN OUR
REGION SHOULD RECEIVE A BIG IMPACT FROM THE INCOMING DISTURBANCE.
THE PRIMARY OFFENDER WILL BE A SQUALL LINE THAT WILL BLAST ACROSS
THE FORECAST AREA FROM ROUGHLY MIDNIGHT THROUGH AROUND 9 AM MONDAY
MORNING (AND TAKE NOTE THAT ANTICIPATED TIMING OF THIS FEATURE HAS
SLOWED A TOUCH FROM PREVIOUS THINKING). THE MAIN THREAT WITH THIS
LINE SHOULD BE DAMAGING WIND GUSTS...ALTHOUGH EMBEDDED TORNADOES ARE
A DECENT POSSIBILITY. THE GREATEST RISK OF SEVERE WEATHER STILL
APPEARS TO BE ACROSS THE WESTERN HALF OF ZONES WHERE STORM DYNAMICS
AND SHEAR WILL BE MOST WORRISOME...SO THE HWO WILL NOT BE CHANGED
MUCH. HOWEVER...THERE IS STILL SOME POTENTIAL LATER UPDATES MAY
INCLUDE A RISK OF SIGNIFICANT SEVERE WEATHER IN WESTERN
ZONES...PARTICULARLY IN THE ARKLAMISS DELTA...MAINLY BECAUSE THE
PRESENCE OF THE PRECEDING STALLED FRONT SHOULD INCREASE BAROCLINITY.
BUT AT THIS POINT UNCERTAINTY OVER SQUALL LINE ORIENTATION KEPT US
FROM UPGRADING QUITE YET - IF HIGH RES MODELS CAN DEVELOP A
CONSENSUS OF A SIGNIFICANTLY NEGATIVELY-TILTED ORIENTATION OF THE
SQUALL-LINE THEN CONFIDENCE OF TORNADOES AND WIDESPREAD WIND DAMAGE
WOULD INCREASE. AS MENTIONED PREVIOUSLY...SQUALL-LINE MOVEMENT WILL
BE RELATIVELY QUICK AND SHOULD LIMIT RAIN AMOUNTS TO A QUICK ONE OR
TWO INCHES AT MOST. BUT THIS STILL MAY BE ENOUGH TO CAUSE A FEW
FLOODING ISSUES GIVEN SATURATED GROUND.

OF COURSE MORE-THAN-BRIEF IMPACT FROM PRE-SQUALL THUNDERSTORMS COULD
GREATLY INCREASE FLOODING POTENTIAL AND...STARTING IN THE
EVENING...ANY SUCH STORMS WILL HAVE A NON-NEGLIGIBLE POTENTIAL TO
EVOLVE INTO SUPERCELLS AND THEN PRESENT THEIR OWN SEVERE WEATHER
RISK (INCLUDING TORNADOES). ONCE AGAIN...THIS SECONDARY RISK WILL BE
GREATEST IN WESTERN ZONES AND PARTICULARLY IN THE ARKLAMISS DELTA.

BY LATER ON IN THE MORNING ON MONDAY THE SQUALL LINE SHOULD BE
SHIFTING EAST INTO ALABAMA QUICKLY AND LINGERING RAIN AND RUMBLES OF
THUNDER WILL LIKELY NOT TAKE TERRIBLY LONG TO DEPART
ALTOGETHER...THANKS TO DRY-SLOTTING ON THE BACKSIDE OF THE SYSTEM.
ALTHOUGH AIR COLD ENOUGH FOR SNOW IS WRAPPED UP IN THE UPPER LOW WAY
OUT IN THE HIGH PLAINS OF WESTERN TX RIGHT NOW WE EXPECT ONLY A VERY
DILUTED FORM OF THAT COOLER AIR TO MAKE IT EAST INTO THE LOWER MS
VALLEY. THAT SAID...TEMPERATURES BY LATE MONDAY NIGHT WILL RANGE
FROM THE MID 30S TO MID 40S (WHICH MIGHT SEEM DRASTIC CONSIDERING IT
WILL BE SOME 30 DEGREES WARMER THAN THIS MORNING/S LOWS). /BB/

TUESDAY THROUGH SATURDAY...

THE GUIDANCE IS BECOMING A BIT MORE BULLISH WITH A ROUND OF SIGNIFICANT
RAINFALL FORECAST TO DEVELOP TUESDAY NIGHT AND LAST INTO WEDNESDAY
OVER ROUGHLY THE SOUTHEAST HALF OF THE ARKLAMISS. THE NEXT SHORTWAVE
TROUGH TO ENTER THE SOUTHERN PLAINS WILL HELP TO BACK THE LOW LEVEL
FLOW OVER THE LOWER MS VALLEY REGION. AS THIS HAPPENS...THE STALLED
BAROCLINIC ZONE ALONG THE PERIPHERY OF THE STUBBORN SOUTHEAST CONUS
RIDGE WILL BEGIN TO SHIFT BACK TO THE NORTHWEST. INCREASING
ISENTROPIC LIFT IN A CONVECTIVELY UNSTABLE AIRMASS SHOULD YIELD
WIDESPREAD RAIN AND ELEVATED THUNDERSTORM ACTIVITY. UPPER LEVEL JET
SUPPORT COMBINED WITH PRECIPITABLE WATER VALUES NEAR 1.5 INCHES COULD
RESULT IN LOCALLY HEAVY RAINFALL. THE ECMWF HAS BEEN MOST BULLISH AND
A FEW ECENS MEMBERS ARE QUITE HEAVY. INCREASING SUPPORT FROM THE
SREF/GEFS GIVES A LITTLE MORE CONFIDENCE THAT THE HEAVIER ECMWF IS ON
THE RIGHT TRACK. FOR NOW WILL CONTINUE TO MONITOR NEW GUIDANCE AND
HOLD OFF ON ANY HEAVY RAIN MENTION IN THE HWO/GRAPHICS AS IT APPEARS
TO BE A MARGINAL EVENT AT MOST.

AS WE GO LATER INTO THE WEEK AND THE NEW YEAR...A BIG PATTERN CHANGE
IS IN STORE FOR THE ARKLAMISS. MODELS GENERALLY AGREE THAT RIDGING
ALONG THE WEST COAST WILL FORCE NORTHERLY FLOW AND THE INFLUX OF COLD
POLAR AIR INTO THE ARKLAMISS AND SUPPRESSION OF THE SOUTHEAST CONUS
RIDGE. WHILE THE INTENSITY OF THE COLD SHOULD NOT BE ANOMALOUS...IT
WILL FEEL THAT WAY DUE TO THE RECENT WARMTH. CURRENT FORECAST HIGH
TEMPERATURES IN THE UPPER 40S WOULD BE AROUND 35 DEG F COLDER THAN
CURRENTLY BEING EXPERIENCED. TO ADD TO THE CHILL...EXTENSIVE MID/HIGH
LEVEL CLOUDINESS ASSOCIATED WITH A MINOR PERTURBATION SHOULD LIMIT
HEATING FRIDAY AND POTENTIALLY KEEP HIGHS LOWER THAN FORECAST. EXPECT
THE COLDER PATTERN TO PERSIST INTO THE WEEKEND AND LIKELY BEYOND.
/EC/

&&

.AVIATION...MAINLY MVFR FLIGHT CATS WILL BE FOUND ACROSS THE AREA
THIS MORNING AND INTO AT LEAST MIDDAY...MAINLY DUE TO CEILINGS. SOME
AREAS WILL MANAGE TO BREAK OUT TO VFR BY AFTERNOON ALTHOUGH CEILINGS
ABOVE THE 4 KFT LEVEL WILL BE BRIEF AT BEST THROUGH THE DAYLIGHT
HOURS. THE POTENTIAL FOR MVFR WILL INCREASE AGAIN THIS EVENING WITH
THE CHANCE OF SHOWERS AND STORMS INCREASING DRAMATICALLY OVERNIGHT.
OF COURSE TEMPORARY IFR TO LIFR CONDITIONS COULD ACCOMPANY ANY
THUNDERSTORMS...ALONG WITH SEVERE TURBULENCE. WINDS WILL BE FROM THE
SOUTHEAST AND SOUTH TODAY AND GUSTING OVER 20 MPH AT TIMES WITH
WINDS GETTING STRONGER AND MORE OF AN ISSUE HEADING INTO THIS
EVENING. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  58  65  39 /  28  95  72  10
MERIDIAN      78  66  67  43 /  26  74  99  14
VICKSBURG     82  55  63  38 /  24  99  41   7
HATTIESBURG   79  64  67  44 /  30  89  84  16
NATCHEZ       82  54  63  38 /  32  99  32   7
GREENVILLE    79  56  59  37 /  42  99  56   8
GREENWOOD     80  61  62  39 /  25  90  82  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

BB/EC/
Hazardous weather outlook, Dec 27, 6:20 AM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
620 AM CST SUN DEC 27 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>043-047-048-053-054-059>062-281230-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-CLAIBORNE-COPIAH-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
620 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND THE
POSSIBILITY OF A FEW TORNADOES ARE EXPECTED TONIGHT AS A POTENT
DISTURBANCE MOVES INTO THE REGION FROM THE WEST. LOCALIZED FLOODING
CANNOT BE RULED OUT GIVEN THE SATURATED STATE OF THE GROUND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ028-029-032-037-044-045-049>051-055>057-063>066-072>074-281230-
MONTGOMERY-WEBSTER-CHOCTAW-ATTALA-LEAKE-NESHOBA-RANKIN-SCOTT-
NEWTON-SIMPSON-SMITH-JASPER-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
620 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
EVEN ONE OR TWO BRIEF TORNADOES ARE POSSIBLE TONIGHT AS A POTENT
DISTURBANCE MOVES INTO THE REGION FROM THE WEST. LOCALIZED FLOODING
CANNOT BE RULED OUT GIVEN THE SATURATED STATE OF THE GROUND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ030-031-033-038-039-046-052-058-281230-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER-LAUDERDALE-CLARKE-
620 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
EVEN ONE OR TWO BRIEF TORNADOES ARE POSSIBLE MONDAY MORNING AFTER
DAYBREAK AS A POTENT DISTURBANCE MOVES INTO THE REGION FROM THE
WEST. LOCALIZED FLOODING CANNOT BE RULED OUT GIVEN THE SATURATED
STATE OF THE GROUND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY MORNING.

50

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 7:37 AM CSTAreal Flood WarningJANLowndes24 hr
Dec 27, 2:48 PM CSTSevere Thunderstorm WarningJANCopiah, Lincoln42 min
Dec 27, 2:55 PM CSTTornado WarningJANCopiah35 min
Dec 27, 3:38 PM CSTWind AdvisoryJANBolivar, Carroll, Claiborne, Copiah, Grenada, Hinds and 11 more16 hr
Dec 27, 4:07 PM CSTSpecial Weather StatementJANLincoln38 min

Nearby

River Flood Warnings in Mississippi, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.